Format

Send to

Choose Destination
Asian Cardiovasc Thorac Ann. 2014 Nov;22(9):1096-8. doi: 10.1177/0218492313493428. Epub 2013 Oct 18.

Catastrophic complication following heparin therapy.

Author information

1
Kamineni Hospitals, King Koti, Hyderabad, India nrpantula@gmail.com.
2
Osmania General Hospital, Afzal Gunj, Hyderabad, India.

Abstract

Heparin-induced thrombocytopenia is a rare but serious and life-threatening complication of heparin use. We describe the case of a 7-year-old girl with tetralogy of Fallot with pulmonary atresia, who developed multiple thrombotic complications following intracardiac repair, requiring below elbow amputation of the left forearm and right forefoot. Our case illustrates the need for greater awareness of heparin-induced thrombocytopenia, to prevent the significant morbidity associated with it.

KEYWORDS:

HIT; gangrene; heparin; thrombocytopenia; thrombosis

PMID:
24887848
DOI:
10.1177/0218492313493428
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center